See Alike in...

Alike App

Browser

mushroom_man

516d

I've struggled with ADHD, depression and anxiety for awhile and I'm medicated for all 3. My ADHD medication really kills my appetite, which I work around the best I can, but I've noticed lately that even when I'm off of my medication I barely eat. I'm worried that I may be losing too much weight, as I'm already very thin. I've also noticed odd intrusive thoughts about not eating at all. I'm not sure how to go about setting a healthy diet and gaining weight.

Top reply
    • aries02

      516d

      @aries02 Soft foods are usually pretty easy for me to eat in my meds too. Things like bananas and yogurt are good. Apple sauce in the squeeze pouches are good too because you can get it down pretty fast. Also something you can pick at and come back to later/ throughout the day like popcorn or trail mix

    • smkeaton

      515d

      Make it a priority to seek the counsel of a psychiatrist, a therapist and a dietician. These are the professionals who will be able to give you the best opinions on targeting where this issue stems from. It could be mental, physical or both.

    • lai

      515d

      the intrusive thoughts part makes me nervous that this could be entering the realm of disordered eating- i think its definitely worth talking to a therapist about and possibly a dietitian who might be able to give you more specific guidance

    • mermaidap

      515d

      don’t have adhd but my boyfriend does! he had the same appetite issue, and had to switch around his meds to help reduce it!

    • Eren2273

      516d

      If you're having intrusive thoughts, you should tell your doctor

    • aries02

      516d

      I think it’s great that you’re able to recognize this! I had this same problem with adderall and for a while and it probably took a tole on my health. Try drinking protein shakes in the morning. It’s a lot easier to drink your calories and a breakfast with a lot of protein is really good for adhd. It might also be good to take a multi vitamin.

      • aries02

        516d

        @aries02 Soft foods are usually pretty easy for me to eat in my meds too. Things like bananas and yogurt are good. Apple sauce in the squeeze pouches are good too because you can get it down pretty fast. Also something you can pick at and come back to later/ throughout the day like popcorn or trail mix

    • Haleyc210

      516d

      My adderall did that to me. I had to get off of it. It sucks but it was no longer feasible

      • mushroom_man

        516d

        @Haleyc210 I've been on adderall as well, and I had to quit for the same reason. I'm hesitant to stop taking Focalin because it's the only ADHD medication that's worked for me, and it's taken over 5 years to even get to that point.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion